Alert archive / Alabama / Special Weather Statements in 2018

Special Weather Statement, NWS Birmingham, AL

June 26, 2018Chambers County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 26, 2018, 5:21 PM CDT for Chambers County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2018, 5:21 PM CDT (22:21 UTC)
Expired
Jun 26, 2018, 6:00 PM CDT
In force
39 min
Issued by
NWS Birmingham, AL

County Chambers County, AL

The radar

The Maxwell AFB radar (KMXX), 44 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

618 
WWUS84 KBMX 262221
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
521 PM CDT TUE JUN 26 2018
 
ALZ038-262300-
Chambers AL-
521 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS COUNTY UNTIL 600 PM
CDT...

At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fredonia to Waverly. Movement was east at
10 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Lafayette, La Fayette, Waverly, Lakeview, Cusseta, Chambers County
Lake, Fredonia, Veasey Creek Park, Denson, Amity Park, Sturkie, Oak
Bowery, Ridge Grove, Buffalo, West Chambers, Huguley, Southern
Harbor, Rocky Point and Stroud Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3273 8534 3273 8540 3274 8541 3274 8543
      3273 8543 3273 8548 3274 8549 3273 8549
      3273 8557 3274 8557 3273 8559 3290 8559
      3301 8534 3305 8522 3289 8519
TIME...MOT...LOC 2221Z 253DEG 10KT 3297 8533 3275 8557 

$$

89^GSatterwhite

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 26, 12:45 PM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jun 26, 12:45 PM CDT, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1245 PM CDT Tue Jun 26 2018

.UPDATE...
For Near Term and Aviation.

&&

.Near Term...
Through this Evening.

Convection have been slower to develop today due to slightly warmer
temperatures aloft. As of 1230PM, seeing a expansive cu field across
much of the area, with a shower or two across the southeast. Expect
showers and storms to increase in coverage as day time heating
continues. Microburst potential is high again today, and any
stronger storm could produce strong wind gusts.

The Heat Advisory remains in place for portions of the west and
south. Expect Heat Indices to reach 105F this afternoon.

14

&&

.SHORT TERM...
Today and Tonight.

We continue with much of a status quo in our weather pattern, at
least through tonight. Convection from yesterday did lower readings
in the east, with lower dew points into the upper 60s. However, dew
points are expected to recover quickly this morning as more moist
low level flow off of the Gulf of Mexico returns into Central
Alabama around the still present Atlantic ridge. In the upper
levels, we continue to have a somewhat flat ridge across Southern
Conus. We are again expecting very warm temperatures today. The
highest readings should be in the west today. Readings may be a tad
lower in the east as the airmass recovers from yesterday. The
current heat advisory for the southwest half of Central Alabama
looks to be good, and we are not planning on adding any more
counties at this time.

Convection should again be heat induced this afternoon with
scattered thunderstorms possible once again as precipitable H2O
values remain up. Not expecting any organized severe today, but we
will get too hot not to expect some development maybe even a few
strong storms.

08

.LONG TERM...
Wednesday through Tuesday.

The ridge that has been in place over Central AL the past few days
finally breaks down slightly as a trough and low pressure system
move through the Upper Midwest and into the Great Lakes Region. The
GFS tries to stretch a weak cold front down through the TN Valley
and through Central AL Wednesday afternoon, but don't get too
excited because temps only drop 3-4 degrees. The NAM and ECMWF don't
have this discernible cold front and instead keep the system as
more of an upper level trough axis passage rather than anything
meaningful at the surface. Either way, expect some extra synoptic
forcing with the trough axis moving through, so we could see extra
cloud cover and higher coverage of afternoon
showers/thunderstorms on Wednesday. The NAM keeps the area dry,
but the GFS, ECMWF, and higher resolution CAMs develop the
afternoon precip, especially in the North and East. Therefore,
will increase PoPs for those areas. 1000-850mb thickness values
decrease slightly with the trough passage as well, so afternoon
highs could be slightly lower than the previous couple of days,
but overall, still expect borderline heat advisory criteria in the
heat indices. Will continue mention in the HWO for heat impacts
on Wednesday, but will hold off on any expansion of the heat
advisory because of the uncertainty with the "cold" front.

I wish I could say that the forecast gets easier for the second half
of the week, but it doesn't. The GFS tries to cut off a weak upper
level low from the base of the passing trough axis and retrograde is
back over Central AL on Thursday as the ridging at 850mb
strengthens. This would lead to an increase in 1000-850mb thickness
values, supporting afternoon high temps in the mid 90s or above and
continued heat advisory conditions. However, with the weak upper
level low, we could see increase synoptic lift allowing higher
coverage of afternoon convective storms, which depending on time and
location of initiation could limit the afternoon temps. Meanwhile,
the ECMWF and Canadian are more progressive and don't have the cut-
off upper level low development until the system is off the Atlantic
Coast. This would bring in the amplified ridge across Central AL
again, leading to more typical afternoon convection with heat
indices in the 100-105 range through the end of the week. Will
continue edging the forecast more towards the ECMWF and Canadian,
which meshes well with the National Blend Model for high temps
through the end of the week. Will also go closer to climo on diurnal
precipitation patterns and maintain low confidence mentions for heat
impacts in the HWO through Saturday. The determining factor for the
heat advisories for this week will likely be coverage and timing of
afternoon convection, which unfortunately will require more of a day-
to-day reassessment.

For later part of the weekend and into early next week, the GFS and
ECMWF are in decent agreement with the ridging pattern remaining in
place across the Eastern CONUS with typical summertime diurnal
thunderstorm activity. However, the center of the 850mb ridge should
shift more over the East Coast and into the Atlantic, allowing our
1000-850mb thickness values to decrease, returning Central AL to
afternoon highs in the upper 80s to near 90 degree mark. This
pattern change towards the extended is supported by NAEFS, GEFS, and
ENS, which are all showing near or above max values for mean temps
and mean geopotential heights over the Northeastern CONUS.
Therefore, will not go past Saturday for heat impacts in the HWO and
will adjust temps back towards the typical model blends.

25/Owen

&&

.AVIATION...
18Z TAF Discussion.

Cu field and a few showers now developing across Central Alabama.
Expect showers and storms to increase in coverage as day time
heating continues. Have included VCTS at all terminals this
afternoon. With activity already on radar near TOI, have included a
tempo from 19-22Z due to higher confidence. Microburst potential is
high today, and any stronger storms could produce strong winds,
frequent lightning, and torrential rainfall. Activity will diminish
this evening with loss of daytime heating.

Outside of convection, winds should be fairly light with weak
surface pressure gradients. Will need to monitor rainfall this
afternoon and evening for the potential for localized fog and
reduced vis Wednesday morning.

14

&&

.FIRE WEATHER...

Isolated to scattered afternoon storms are possible with daytime
heating for the next few days. Very warm temperatures with triple
digit heat indices will be the biggest issue for crews. Humidity
values remain high, and there are no fire weather concerns at this
time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     91  71  91  74  93 /  40  30  50  20  40
Anniston    91  72  91  74  92 /  40  30  50  20  40
Birmingham  93  74  93  76  93 /  30  30  40  20  40
Tuscaloosa  95  75  95  76  96 /  30  20  20  20  40
Calera      92  73  92  75  92 /  40  30  30  20  40
Auburn      91  74  91  74  91 /  50  30  30  20  40
Montgomery  95  75  94  75  93 /  50  20  30  10  40
Troy        92  74  93  74  92 /  50  20  30  10  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Heat Advisory until 8 PM CDT this evening for the following
counties: Autauga...Barbour...Bibb...Bullock...Chilton...
Dallas...Elmore...Fayette...Greene...Hale...Lamar...Lowndes...
Macon...Marengo...Montgomery...Perry...Pickens...Pike...
Russell...Sumter...Tuscaloosa.

&&
Hazardous weather outlook, Jun 26, 4:18 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
418 PM CDT Tue Jun 26 2018

ALZ011>015-017>050-280030-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
418 PM CDT Tue Jun 26 2018

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Today and Tonight.

Isolated damaging wind gusts will be possible across Central Alabama
through 8 PM this evening.

Heat indices will reach or exceed 105 degrees for many locations
across the western and southern portions of Central Alabama this
afternoon; therefore, a heat advisory is in place from 10AM to 8PM.
Plan to limit outdoor activities and drink plenty of water during
the afternoon hours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat indices will likely reach 105 degrees for portions of Central
Alabama Wednesday and Thursday afternoons. Heat indices may reach 105
degrees Friday and Saturday, but higher rain chances may limit the
number of counties from reaching heat advisory criteria.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
anticipated at this time.

In the hours before

Special weather statement, Jun 26, 4:30 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Birmingham AL
430 PM CDT TUE JUN 26 2018

ALZ037-043-045-047-262215-
Lee AL-Tallapoosa AL-Macon AL-Elmore AL-
430 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELMORE...
SOUTHWESTERN LEE...NORTHEASTERN MACON AND SOUTHERN TALLAPOOSA
COUNTIES UNTIL 515 PM CDT...

At 430 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Martin Dam to Tuskegee National Forest.
Movement was east at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Auburn, Tuskegee, Tallassee, Dadeville, Notasulga, Martin Dam, Lake
Tuskegee, Auburn University, Tuskegee National Forest, Southern Lake
Martin, Liberty City, Tallapoosa City, Still Waters Resort, Eastern
Lake Martin, Western Lake Martin, Loachapoka, Uphapee Creek, Chewacla
State Park, Yates Reservoir and Susannah Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3283 8582 3252 8534 3244 8555 3242 8570
      3257 8593 3270 8601
TIME...MOT...LOC 2130Z 249DEG 10KT 3267 8590 3250 8560

89^GSatterwhite
Local storm report, Jun 26, 4:46 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
446 PM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     ALEXANDER CITY          32.94N 85.95W
06/26/2018                   TALLAPOOSA         AL   EMERGENCY MNGR

            TREE FELL ONTO A HOUSE ALONG MARSHALL
            STREET. NO INJURIES REPORTED. TIME ESTIMATED
            FROM RADAR, AND SHOWED NON-SEVERE WINDS.
            KALX GUSTED TO 22 MPH.

&&

GMS
Local storm report, Jun 26, 4:48 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 PM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     1 E ALEXANDER CITY      32.94N 85.94W
06/26/2018                   TALLAPOOSA         AL   EMERGENCY MNGR

            TREE FELL ONTO A HOUSE AND POWER LINES ALONG
            HILLABEE STREET. NO INJURIES REPORTED. TIME
            ESTIMATED FROM RADAR, AND SHOWED NON-SEVERE
            WINDS. KALX GUSTED TO 22 MPH.

&&

GMS
Special weather statement, Jun 26, 4:52 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Birmingham AL
452 PM CDT TUE JUN 26 2018

ALZ028-029-037-038-262230-
Tallapoosa AL-Clay AL-Randolph AL-Chambers AL-
452 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RANDOLPH...
NORTHEASTERN TALLAPOOSA...NORTHERN CHAMBERS AND SOUTHEASTERN CLAY
COUNTIES UNTIL 530 PM CDT...

At 451 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Ashland to near Ridge
Grove to near Stroud. Movement was east at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Roanoke, Lineville, Ashland, Lake Wedowee, Stroud, La Fayette, New
Site, Wadley, Goldville, Malone, Post Oak Forks, Abanda, Standing
Rock, Welch, Trammel Crossroads, Ridge Grove, Buffalo, Fredonia,
Veasey Creek Park and Penton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3295 8526 3284 8563 3307 8591 3328 8599
      3338 8563 3316 8554 3309 8523 3302 8521
TIME...MOT...LOC 2151Z 268DEG 14KT 3325 8591 3291 8566 3301 8533

89^GSatterwhite
Special weather statement, Jun 26, 4:53 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
453 PM CDT TUE JUN 26 2018

ALZ040-042-262230-
Lowndes AL-Dallas AL-
453 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LOWNDES AND
SOUTHEASTERN DALLAS COUNTIES UNTIL 530 PM CDT...

At 453 PM CDT, Doppler radar was tracking a strong thunderstorm over
Belknap, or 12 miles south of Selmont-West Selmont, moving east at 15
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Belknap and Farmersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3211 8708 3225 8700 3223 8681 3207 8688
TIME...MOT...LOC 2153Z 279DEG 12KT 3219 8698

89^GSatterwhite
Special weather statement, Jun 26, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
521 PM CDT TUE JUN 26 2018

ALZ038-262300-
Chambers AL-
521 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS COUNTY UNTIL 600 PM
CDT...

At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fredonia to Waverly. Movement was east at
10 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Lafayette, La Fayette, Waverly, Lakeview, Cusseta, Chambers County
Lake, Fredonia, Veasey Creek Park, Denson, Amity Park, Sturkie, Oak
Bowery, Ridge Grove, Buffalo, West Chambers, Huguley, Southern
Harbor, Rocky Point and Stroud Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3273 8534 3273 8540 3274 8541 3274 8543
      3273 8543 3273 8548 3274 8549 3273 8549
      3273 8557 3274 8557 3273 8559 3290 8559
      3301 8534 3305 8522 3289 8519
TIME...MOT...LOC 2221Z 253DEG 10KT 3297 8533 3275 8557

89^GSatterwhite

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:06 PM CDTAreal Flood AdvisoryBMXBullock, Lee, Macon, Russell114 min
Jun 25, 7:41 PM CDTHeat AdvisoryBMXAutauga, Barbour, Bibb, Bullock, Chilton, Dallas and 15 more24 hr
Jun 25, 9:01 PM CDTSpecial Weather StatementBMXDallas44 min
Jun 26, 1:26 PM CDTSpecial Weather StatementBMXSt. Clair34 min
Jun 26, 1:39 PM CDTSpecial Weather StatementBMXBullock36 min
Jun 26, 2:13 PM CDTSpecial Weather StatementBMXBullock, Montgomery32 min
Jun 26, 2:20 PM CDTAreal Flood AdvisoryBMXBullock, Montgomery, Pike115 min
Jun 26, 2:44 PM CDTSpecial Weather StatementBMXMontgomery31 min
Jun 26, 3:07 PM CDTSpecial Weather StatementBMXBarbour38 min
Jun 26, 3:13 PM CDTSpecial Weather StatementBMXMontgomery32 min
Jun 26, 3:45 PM CDTSpecial Weather StatementBMXBarbour30 min
Jun 26, 3:47 PM CDTSpecial Weather StatementBMXLowndes28 min
Jun 26, 3:54 PM CDTHeat AdvisoryBMXAutauga, Barbour, Bibb, Bullock, Chilton, Dallas and 19 more27 hr
Jun 26, 3:55 PM CDTSpecial Weather StatementBMXElmore35 min
Jun 26, 4:03 PM CDTSevere Thunderstorm WarningBMXLowndes18 min
Jun 26, 4:30 PM CDTSpecial Weather StatementBMXMacon45 min
Jun 26, 4:52 PM CDTSpecial Weather StatementBMXChambers, Clay38 min
Jun 26, 4:53 PM CDTSpecial Weather StatementBMXDallas37 min
Jun 26, 5:01 PM CDTSevere Thunderstorm WarningBMXChambers, Lee22 min
Jun 26, 5:32 PM CDTSpecial Weather StatementBMXClay28 min
Jun 26, 6:15 PM CDTSpecial Weather StatementBMXMarengo45 min
Jun 26, 6:42 PM CDTSpecial Weather StatementBMXMarengo48 min

Nearby

Special Weather Statements in Alabama, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.